An algebraic theory of portfolio allocation
AbstractUsing group and majorization theory, we explore what can be established about allocation of funds among assets when asymmetries in the returns vector are carefully controlled. The key insight is that preferences over allocations can be partially ordered via majorized convex hulls that have been generated by a permutation group. Group transitivity suffices to ensure complete portfolio diversification. Point-wise stabilizer subgroups admit sectoral separability in fund allocations. We also bound the admissible allocation vector by a set of linear constraints the coefficients of which are determined by group operations on location and scale asymmetries in the rate of returns vector. For a distribution that is symmetric under a reflection group, the linear constraints may be further strengthened whenever there exists an hyperplane that separates convex sets. Copyright Springer-Verlag Berlin Heidelberg 2003
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Springer in its journal Economic Theory.
Volume (Year): 22 (2003)
Issue (Month): 1 (08)
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00199/index.htm
Find related papers by JEL classification:
- JEL - Labor and Demographic Economics - - - - -
- Cla - Mathematical and Quantitative Methods - - - - -
- Num - Economic History - - - - -
- G11 - Financial Economics - - General Financial Markets - - - Portfolio Choice; Investment Decisions
- D8 - Microeconomics - - Information, Knowledge, and Uncertainty
- C6. - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling - - -
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Hennessy, David A. & Lapan, Harvey E., 2006.
"Harmonic Symmetries of Imperfect Competition on Circular City,"
Staff General Research Papers
12551, Iowa State University, Department of Economics.
- Hennessy, David A. & Lapan, Harvey E., 2009. "Harmonic symmetries of imperfect competition on circular city," Journal of Mathematical Economics, Elsevier, vol. 45(1-2), pages 124-146, January.
- David A. Hennessy, 2004.
"Orthogonal Subgroups for Portfolio Choice,"
AccessEcon, vol. 7(1), pages 1-7.
- repec:ebl:ecbull:v:7:y:2004:i:1:p:1-7 is not listed on IDEAS
- Ibragimov, Rustam & Ibragimov, Marat, 2007.
"Market Demand Elasticity and Income Inequality,"
2623728, Harvard University Department of Economics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If references are entirely missing, you can add them using this form.